Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 27, 2015, 4:49 AM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 116 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 4:49 AM CDT (09:49 UTC)
- Expired
- Apr 27, 2015, 6:45 AM CDT
- In force
- 116 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:52 AM CDT | FLASH FLOOD | 3 Nnw Alto, TX | HIGHWAY 69 BETWEEN RUSK AND ALTO IS CLOSED DUE TO FLOODING. |
| Apr 27, 5:20 AM CDT | FLASH FLOOD | Lufkin, TX | FLOODING REPORTING IN DOWNTOWN LUFKIN AS WELL AS ALONG SEVERAL OF THE COUNTY ROADS AND STATE HIGHWAYS IN AND AROUND LUFKIN. |
| Apr 27, 5:26 AM CDT | FLASH FLOOD | 9 Wnw Nacogdoches, TX | HIGH WATER ALONG 21 WEST COUNTY ROAD 841, RUNNING 8 TO 10 INCHES DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
130
WGUS54 KSHV 270949
FFWSHV
TXC005-073-347-271145-
/O.NEW.KSHV.FF.W.0010.150427T0949Z-150427T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
* UNTIL 645 AM CDT
* AT 448 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUFKIN...NACOGDOCHES...JACKSONVILLE...RUSK...DIBOLL...HUDSON...
HUNTINGTON...ALTO...WELLS...TRAWICK...POLLOK...MAYDELLE...REESE...
PONTA...DOUGLASS...MORRILL...FOREST...SACUL...NEW SUMMERFIELD AND
BURKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3117 9485 3132 9490 3134 9496 3144 9500
3147 9510 3152 9510 3159 9517 3158 9526
3168 9529 3176 9540 3182 9540 3185 9544
3193 9542 3199 9545 3202 9543 3203 9499
3184 9499 3184 9476 3159 9462 3116 9456
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 2:15 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 27, 2:15 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT MON APR 27 2015 .UPDATE... UPDATED TO INCLUDE TORNADO WATCH NUMBER 125 FOR LOWER HALF OF NORTHEAST TEXAS AND FOR NORTHWEST LOUISIANA...AND TO INCLUDE THE MENTION OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL IN THE ZONES. && .DISCUSSION... EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE OVER NORTH CENTRAL TEXAS EAST INTO NORTHEAST TEXAS AND ACROSS NORTH LOUISIANA NEAR THE INTERSTATE 20 CORRIDOR. AN INVERTED TROUGH OF LOW PRESSURE EXTNEDED NORTH FROM THE SURFACE LOW INTO OKLAHOMA AND KANSAS...WHILE A TRAILING TROUGH OF LOW PRESSURE REACHED TO THE SOUTHWEST INTO WEST TEXAS SOUTH OF THE BIG BEND AREA. ALOFT A SERIES OF DISTURBANCES EJECTING AROUND THE BASE OF A CLOSED LOW OVER EASTERN NEW MEXICO AND THE WESTERN PAN HANDLE AREA OF TEXAS. THIS COMPLEX WEATHER SYSTEM WAS PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMSFROM WEST TEXAS INTO TEXAS...OKLAHOMA... SOUTHWEST ARKANSAS...KANSAS...AND APPROACHING NORTHWEST LOUISIANA. THROUGH THE FIRST HALF OF THE WORK WEEK THE UPPER LOW WILL MOVE SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE RED RIVER AND INTO ARKANSAS AND NORTH LOUISIANA...NUDGING THE SURFACE LOW SOUTH WITH THE COLD FRONT REACHING TO THE SOUTHEAST INTO THE GULF OF MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF THE PAN HANDLE AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST INTO WEST TEXAS AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET PERIOD FOR THE FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING...AND COOLER TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 66 54 60 45 / 70 80 80 60 10 MLU 56 66 56 63 47 / 50 50 70 70 30 DEQ 48 63 48 59 40 / 80 80 80 60 10 TXK 48 65 48 59 45 / 80 80 80 60 10 ELD 50 65 50 55 43 / 80 50 70 70 20 TYR 54 67 54 59 47 / 80 80 80 50 10 GGG 53 67 53 60 47 / 80 80 80 50 10 LFK 57 73 57 65 49 / 70 80 80 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 26, 10:19 AM CDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 AM CDT SUN APR 26 2015 ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-136-137-149-150- 271200- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK- 1019 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS COULD BE STRONG IN INTENSITY WITH HAIL AND STRONG WINDS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-138- 151>153-165>167-271530- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS- MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1018 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 13
In the hours before
Special weather statement, Apr 27, 2:24 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 AM CDT MON APR 27 2015
OKZ077-270815-
MCCURTAIN OK-
224 AM CDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 315 AM
CDT...
AT 223 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF IDABEL...OR 17 MILES NORTHEAST OF CLARKSVILLE...
MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...HAWORTH...GARVIN...OAK HILL...HOLLY CREEK...
GOLDEN...GLOVER...GOODWATER...EAGLETOWN AND FARMERS HILL.
LAT...LON 3400 9447 3395 9448 3373 9480 3377 9482
3376 9483 3373 9482 3375 9487 3379 9492
3381 9492 3381 9495 3383 9494 3384 9497
3386 9497 3385 9499 3386 9500 3387 9505
3421 9490
TIME...MOT...LOC 0723Z 221DEG 23KT 3384 9492
09Special weather statement, Apr 27, 3:56 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT MON APR 27 2015
ARZ060-061-270945-
NEVADA AR-HEMPSTEAD AR-
356 AM CDT MON APR 27 2015
...SPECIAL WEATHER STATEMENT...
AT 356 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PERRYTOWN...OR NEAR HOPE...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOPE...PRESCOTT...EMMET...PERRYTOWN...SUTTON...LANEBURG AND BOUGHTON.
LAT...LON 3395 9336 3392 9334 3390 9330 3384 9329
3384 9326 3383 9326 3383 9323 3380 9318
3381 9314 3355 9350 3361 9361 3395 9340
TIME...MOT...LOC 0856Z 218DEG 17KT 3364 9351
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:11 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 49 min |
| Apr 27, 3:38 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 67 min |
| Apr 27, 3:49 AM CDT | Tornado Warning | SHV | Cherokee | 26 min |
| Apr 27, 4:10 AM CDT | Tornado Warning | SHV | Cherokee | 24 min |
| Apr 27, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 43 min |
| Apr 27, 4:50 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 40 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 43 min |
| Apr 27, 5:18 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, Sabine and 2 more | 42 min |
| Apr 27, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 62 min |
| Apr 27, 6:36 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.